Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Does hyperthyroidism cause anemia?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2012
Answered : 3614 Questions
Question
I am anemic (iron deficiency) and recently diagnosed with hyperthyroidism. For the last several months, my bowel movements have been primarily liquid. No more often than usual, but as though I was prepping for a colonoscopy...could the hyperthyroidism be causing the anemia? Do I need to be concerned about the B.M.s?
Posted Sun, 10 Aug 2014 in General Health
 
 
Answered by Dr. Shafi Ullah Khan 4 hours later
Brief Answer:
All due to hyperthyroidism needs management

Detailed Answer:
Thank youfor asking
Loose bowel motions are a classic presentation of hyperthyroidism and will persist unless euthyroid state is achieved.and yes loose motions compromise absorption of iron and may cause iron deficiency anemia or worsen it for which ironsupplements with vitamin c at empty stomach are advised at regular basis.
Right now you need an endocrinologist to put you on anti thyroid medications and provide you with different options from radioactive iodine ablation to surgery etc.focus on hydration and care for the eye to prevent opthalmopathy is the key here.
Get to a qualified endocrinologist and you won't be a ball of court any more thrown to bunch of doctors.
I hope it helps. Take good care of yourself and don't forget to close the discussion please.
May the odds be ever in your favour.
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor